zbMATH — the first resource for mathematics

Solving DDEs in Matlab. (English) Zbl 0983.65079
The background of a Matlab procedure, dde234, to solve delay differential equations (DDEs) with constant delays is described. The main features of this new procedure are discontinuity tracking and event location. Runge-Kutta triples are extended in order to solve with them DDEs. The uniform convergence and the stability of the numerical scheme is proved. The problem of long and short delays relative to the step size of the numerical scheme is also considered. The numerical examples show the efficiency of the new proposal.

65L05 Numerical methods for initial value problems
34K28 Numerical approximation of solutions of functional-differential equations (MSC2010)
68W30 Symbolic computation and algebraic computation
65Y15 Packaged methods for numerical algorithms
65L20 Stability and convergence of numerical methods for ordinary differential equations
Full Text: DOI
[1] Baker, C.T.H.; Paul, C.A.H.; Willé, D.R., Issues in the numerical solution of evolutionary delay differential equations, Adv. comput. math., 3, 171-196, (1995) · Zbl 0832.65064
[2] Bogacki, P.; Shampine, L.F., A 3(2) pair of runge – kutta formulas, Appl. math. lett., 2, 321-325, (1989) · Zbl 0705.65055
[3] Corwin, S.P.; Sarafyan, D.; Thompson, S., DKLAG6: A code based on continuously imbedded sixth order runge – kutta methods for the solution of state dependent functional differential equations, Appl. numer. math., 24, 319-333, (1997) · Zbl 0899.65046
[4] Dormand, J.R., Numerical methods for differential equations, (1996), CRC Press Boca Raton, FL · Zbl 0847.65046
[5] Farmer, J.D., Chaotic attractors of an infinite-dimensional dynamical system, Phys. D, 4, 366-393, (1982) · Zbl 1194.37052
[6] Guglielmi, N.; Hairer, E., Order stars and stability for delay differential equations, Numer. math., 83, 371-383, (1999) · Zbl 0937.65079
[7] Hairer, E.; Nørsett, S.P.; Wanner, G., Solving ordinary differential equations I, (1987), Springer-Verlag Berlin · Zbl 0638.65058
[8] in’t Hout, K.J., On the stability of adaptations of runge – kutta methods to systems of delay differential equations, Appl. numer. math., 22, 237-250, (1996) · Zbl 0867.65045
[9] Maple V Release 5, Waterloo Maple Inc., 450 Phillip St., Waterloo, ON N2L 5J2, Canada, 1998
[10] \scMatlab 5, The MathWorks, Inc., 3 Apple Hill Dr., Natick, MA 01760, 1998
[11] C.B. Moler, Are we there yet?—Zero crossing and event handling for differential equations, \scMatlab News & Notes (1997) 16-17, available at http://www.mathworks.com/company/newsletter/pdf/97slCleve.pdf
[12] Neves, K.W.; Thompson, S., Software for the numerical solution of systems of functional differential equations with state dependent delays, Appl. numer. math., 9, 385-401, (1992) · Zbl 0751.65045
[13] Oberle, H.J.; Pesch, H.J., Numerical treatment of delay differential equations by Hermite interpolation, Numer. math., 37, 235-255, (1981) · Zbl 0469.65057
[14] Paul, C.A.H.; Baker, C.T.H., Stability boundaries revisited-runge – kutta methods for delay differential equations, numer. anal. rept. no. 205 (revised), (1991), Math. Dept., University of Manchester, UK
[15] Paul, C.A.H.; Baker, C.T.H., Explicit runge – kutta methods for the numerical solution of singular delay differential equations, numer. anal. rept. no. 212 (revised), (1992), Math. Dept., University of Manchester, UK
[16] Shampine, L.F., Numerical solution of ordinary differential equations, (1994), Chapman & Hall New York · Zbl 0826.65082
[17] Shampine, L.F., Interpolation for runge – kutta methods, SIAM J. numer. anal., 22, 1014-1027, (1985) · Zbl 0592.65041
[18] Shampine, L.F.; Reichelt, M.W., The \scmatlab ODE suite, SIAM J. sci. comput., 18, 1-22, (1997) · Zbl 0868.65040
[19] Shampine, L.F.; Thompson, S., Event location for ordinary differential equations, Comput. math. appl., 39, 43-54, (2000) · Zbl 0956.65055
[20] Suherman, S.; Plaut, R.H.; Watson, L.T.; Thompson, S., Effect of human response time on rocking instability of a two-wheeled suitcase, J. sound vibration, 207, (1997)
[21] Zennaro, M., Delay differential equations: theory and numerics, (), 291-333 · Zbl 0847.34072
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.